Alert archive / California / Flash Flood Watches in 2019

Flash Flood Watch 2, NWS San Francisco Bay Area, CA

January 31, 201911 counties in California

NWS San Francisco Bay Area, CA issued this flash flood watch at Jan 31, 2019, 10:57 AM PST for 11 counties in California. It took effect at Feb 1, 2019, 7:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2019, 10:57 AM PST (18:57 UTC)
In effect from
Feb 1, 2019, 7:00 PM PST
Expired
Feb 2, 2019, 7:47 AM PST
In force
13 hr
Issued by
NWS San Francisco Bay Area, CA
Flood severity
None

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 7.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2019-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2019-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

972 
WGUS66 KMTR 311857
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service San Francisco Bay Area
1057 AM PST Thu Jan 31 2019

CAZ006-505>513-516-517-528>530-010500-
/O.NEW.KMTR.FF.A.0002.190202T0300Z-190202T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Greenfield, King City, Salinas, Santa Cruz,
Watsonville, Live Oak, Seaside, Monterey, and Marina
1057 AM PST Thu Jan 31 2019

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
FRIDAY NIGHT...

The National Weather Service in San Francisco has issued a

* Flash Flood Watch for portion of northern California...
  Including the following locations: The entire San Francisco Bay
  Area and Central Coast except for the hills of San Benito 
  County.

* From Friday evening through late Friday night

* A powerful cold front will bring heavy rain to the region. Rain
  rates will approach 1 inch per hour during the frontal passage.
  The heavy rainfall over a short amount of time will likely
  inundate storm drains with rapid rises on small creeks and
  streams. Rainfall totals of 1-2 inches in the valleys, 2-3
  inches in the hills with local amounts up to 4 inches will occur
  over a 6-12 hour window of time.

* The Friday evening commute will be adversely impacted with
  flooding roadways and ponding of water expected. Do NOT drive
  through flooded roads.

* Main stem rivers such as the Russian, Napa and Carmel rivers 
  are NOT forecast to exceed flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
153 
WGUS66 KMTR 010500
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service San Francisco Bay Area
900 PM PST Thu Jan 31 2019

.*DEFAULT OVERVIEW SECTION*
CAZ006-505>513-516-517-528>530-011400-
/O.EXT.KMTR.FF.A.0002.190202T0300Z-190202T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Greenfield, King City, Salinas, Santa Cruz,
Watsonville, Live Oak, Seaside, Monterey, and Marina
900 PM PST Thu Jan 31 2019

...FLASH FLOOD WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

THE Flash Flood Watch is now in effect for

* A portion of western California...including the following
  locations: The entire San Francisco Bay Area and Central Coast 
  except for the hills of San Benito County. 

* From Friday evening through Saturday morning.

* A powerful cold front will bring heavy rain to the region. Rain
  rates will approach 1 inch per hour around the time of frontal
  passage Friday night into Saturday morning. Heavy rainfall over
  a short amount of time will likely overwhelm storm drains and
  result in flooding of low lying urban areas. Also, expect rapid
  rises on small streams and creeks, some of which may reach or
  exceed bankfull. Rainfall totals of 1-2 inches are forecast for
  the valleys and other areas near sea level. 2-3 inches of rain
  are expected in the hills with local amounts up to 4 inches.
  These rain totals will occur over a 6-12 hour period of time.

* Travel through low lying areas on Friday night and Saturday
  morning may be hazardous. Do NOT drive through flooded roads.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
973 
WGUS66 KMTR 011332
FFAMTR

Flood Watch
National Weather Service San Francisco Bay Area
532 AM PST Fri Feb 1 2019


CAZ006-505>513-516-517-528>530-020200-
/O.CON.KMTR.FF.A.0002.190202T0300Z-190202T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Greenfield, King City, Salinas, Santa Cruz,
Watsonville, Live Oak, Seaside, Monterey, and Marina
532 AM PST Fri Feb 1 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING...

THE Flash Flood Watch continues for

* A portion of western California...including the following 
  locations: The entire San Francisco Bay Area and Central Coast 
  except for the hills of San Benito County.


* From this evening through Saturday morning

* A powerful cold front will bring heavy rain to the region. 
  Rain rates will approach 1 inch per hour around the time of 
  frontal passage late Friday night into Saturday morning. Heavy 
  rainfall over a short amount of time will likely overwhelm 
  storm drains and result in flooding of low lying urban areas. 
  Also, expect rapid rises on small streams and creeks, some of 
  which may reach or exceed bankfull. Rainfall totals of 1-2 
  inches are forecast for the valleys and other areas near sea 
  level. 2-3 inches of rain are expected in the hills with local 
  amounts up to 4 inches. These rain totals will occur over a 6- 
  12 hour period of time. 

* Travel through low lying areas on Friday night and Saturday 
  morning may be hazardous. Do NOT drive through flooded roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
136 
WGUS66 KMTR 012127
FFAMTR

Flood Watch
National Weather Service San Francisco Bay Area
127 PM PST Fri Feb 1 2019

CAZ006-505>513-516-517-528>530-021100-
/O.CON.KMTR.FF.A.0002.190202T0300Z-190202T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Greenfield, King City, Salinas, Santa Cruz,
Watsonville, Live Oak, Seaside, Monterey, and Marina
127 PM PST Fri Feb 1 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING
THROUGH SATURDAY MORNING...

THE Flash Flood Watch continues for

* A portion of northern California...including the following 
  locations: The entire San Francisco Bay Area and Central Coast 
  except for the hills of San Benito County.

* From 7 PM PST this evening through Saturday morning

* A powerful cold front will bring heavy rain to the region. 
  Rain rates will approach 1 inch per hour around the time of 
  frontal passage late Friday night into Saturday morning. Heavy 
  rainfall over a short amount of time will likely overwhelm 
  storm drains and result in flooding of low lying urban areas. 
  Also, expect rapid rises on small streams and creeks, some of 
  which may reach or exceed bankfull. Rainfall totals of 1-2 
  inches are forecast for the valleys and other areas near sea 
  level. 2-3 inches of rain are expected in the hills with local 
  amounts up to 4 inches. These rain totals will occur over a 6- 
  12 hour period of time. 

* Travel through low lying areas on Friday night and Saturday 
  morning may be hazardous. Do NOT drive through flooded roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
968 
WGUS66 KMTR 021051
FFAMTR

Flood Watch
National Weather Service San Francisco Bay Area
251 AM PST Sat Feb 2 2019

CAZ006-505>513-516-517-528>530-022000-
/O.CON.KMTR.FF.A.0002.000000T0000Z-190202T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Greenfield, King City, Salinas, Santa Cruz,
Watsonville, Live Oak, Seaside, Monterey, and Marina
251 AM PST Sat Feb 2 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON PST TODAY...

THE Flash Flood Watch continues for

* a portion of western California...including the following 
  locations: The entire San Francisco Bay Area and Central Coast 
  except for the hills of San Benito County.

* Until noon PST today

* A powerful cold front will bring heavy rain to the region. Rain
  rates will approach 1 inch per hour around the time of frontal
  passage Saturday morning. Heavy rainfall over a short amount of
  time will likely overwhelm storm drains and result in flooding
  of low lying urban areas. Also, expect rapid rises on small
  streams and creeks, some of which may reach or exceed bankfull.
 
* Travel through low lying areas Saturday morning may be 
  hazardous. Do NOT drive through flooded roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
083 
WGUS66 KMTR 021547
FFAMTR

Flood Watch
National Weather Service San Francisco Bay Area
747 AM PST Sat Feb 2 2019

CAZ006-505>513-516-517-528>530-021700-
/O.CAN.KMTR.FF.A.0002.000000T0000Z-190202T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
Including the cities of San Francisco, Tamalpais-Homestead, 
Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, 
Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, 
Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, 
Pacifica, Concord, Antioch, Livermore, Walnut Creek, Pleasanton, 
Pittsburg, San Ramon, Blackhawk, Scotts Valley, Boulder Creek, 
Day Valley, San Jose, Greenfield, King City, Salinas, Santa Cruz,
Watsonville, Live Oak, Seaside, Monterey, and Marina
747 AM PST Sat Feb 2 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for the San Francisco Bay Area and Monterey
Bay Region of California has been cancelled. The heavy rain
associated with a cold front passed through the area earlier this
morning. While the Flash Flood Watch has been cancelled, 
continued rain chances through the day may bring localized ponding
of water on the roadways and low-lying areas.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 31, 9:53 AM PST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 31, 9:53 AM PST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
953 AM PST Thu Jan 31 2019

.SYNOPSIS...Dry conditions for the rest of today into tonight. The
next storm arrives Friday with rain developing in the North Bay by
Friday afternoon. A powerful front will pass through the Bay Area
Friday Night with damaging winds, heavy rainfall and localized
street/urban flooding. Numerous showers and isolated thunderstorms
on Saturday will become more scattered by Sunday. A final cold
system will drop down on Monday with scattered showers and snow
levels to around 2000 feet. Dry but cool weather returns Tuesday
through Thursday of next week.

&&

.DISCUSSION..As of 9:20 AM PST Thursday...Last nights rain system
is now over Southern California but brought beneficial rains to
the district with 0.59 in the City and 0.86 to Monterey. Inland
areas were much drier with 0.03 for Napa and a tenth for Concord.
Forecast updates were completed to end rain chances for today as
the system is now south of the area.

All attention now turns to the Friday night system. Warm
advection, mainly light but steady rains should develop in the
North Bay by midday Friday and then gradually overspread the Bay
Area by later Friday afternoon. Surface low pressure west of Point
Arena will rapidly deepen with the latest nam showing a 981 mb
surface low. This will create very strong winds first over the
ocean but eventually over land by Friday evening as a powerful
front passes over the region. Will likely be issuing a sundry of
products shortly to address the hydro and wind concerns.

Expect a quick 1-2 inches of rain in the valleys with 2-3 inches
in the hills and local amounts in excess of 3 inches for the
favored coastal mountains from Sonoma to Monterey. Urban and small
stream flooding will likely occur as the front moves through
Friday night into early Saturday morning. At this time we are not
expecting to reach flood stage on any of the major rivers.

The main front will be out of the region by Saturday morning but
the parent upper low looks to take aim at the Bay Area and Central
Coast Saturday afternoon/evening. Breezy and unsettled weather
will continue with showers and thunderstorms that may produce
small hail.

Shower threat continues on Sunday but activity will be much less
widespread.

Another cold shortwave drops down on Monday. This will be
moisture starved but snow levels will drop to at least 2000 feet
and possibly lower. Lots of other issues to deal with before we
deal with the Monday system where cold temps and showers will be
of concern.

Drying trend looks to occur Tuesday through Thursday.

&&

.AVIATION...As of 9:53 AM PST Thursday...for 18Z TAFs. MVFR and
IFR conditions have prevailed this morning as a quick-moving
system that brought brief moderate rain earlier exits to southern
California. Visible satellite imagery continues to depict areas of
low clouds and even some valley fog across the Bay Area. The
published TAF package holds onto the MVFR ceilings at some of the
major terminals for several more hours based on the present
satellite trends. Might be a narrow window when terminals go VFR
later this afternoon/evening before the potential for more BKN
ceilings redevelop overnight. Attention then will turn to the end
of the TAF periods as southerly winds begin to develop ahead of
the next approaching system.

Vicinity of KSFO...MVFR ceilings are expected to prevail through
the morning and likely into the afternoon hours, given present
satellite trends. Might be a narrow window when the sky goes SCT
with VFR conditions by the late afternoon/evening, but think
ceilings will redevelop overnight. Started to introduce the onset
of southerly winds ahead of the next strong system. Will likely
see even stronger southerly winds beyond the present TAF period.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...MVFR conditions expected to prevail for
the next few hours, then transitioning to VFR.

&&

.MARINE...as of 08:39 AM PST Thursday...A low pressure system
passing through the coastal waters will bring a slight chance of
thunderstorms to the southern waters this morning. Rain and
southerly winds will increase Friday ahead of  the next cold
front. Gale watches remain in place Friday night  through early
Saturday as a strong cold front moves through. Storm force gusts
are possible. Showers will linger through this  weekend. This
storm will generate large swells over the weekend.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...NONE.

&&

PUBLIC FORECAST: RWW
AVIATION: Rowe
MARINE: Rowe

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea
Hazardous weather outlook, Jan 31, 8:59 AM PST, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service San Francisco CA
859 AM PST Thu Jan 31 2019

CAZ006-505>513-516>518-528>530-010200-
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
North Bay Interior Valleys-North Bay Mountains-
San Francisco Bay Shoreline-San Francisco Peninsula Coast-
East Bay Interior Valleys-East Bay Hills and the Diablo Range-
Santa Cruz Mountains-Santa Clara Valley Including San Jose-
Southern Salinas Valley/Arroyo Seco and Lake San Antonio-
Santa Lucia Mountains and Los Padres National Forest-
Mountains Of San Benito County And Interior Monterey County
Including Pinnacles National Park-
Northern Salinas Valley/Hollister Valley and Carmel Valley-
Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast-
859 AM PST Thu Jan 31 2019

This hazardous weather outlook is for the San Francisco Bay Area.

.DAY ONE...Today and Tonight

Partly cloudy and seasonable weather is forecast the rest of today
into tonight. Clouds may increase tonight ahead of an incoming
weather system.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Rain will develop in the North Bay by Friday afternoon and then
spread southward Friday night with significant impacts to the
evening commute. In addition to developing heavy rainfall there
will be widespread damaging wind gusts in excess of 50 mph. Urban
and small stream flooding will likely occur as the front moves
through Friday night. The strong winds will likely bring down
trees, branches and powerlines.

Showers and possible thunderstorms will continue on Saturday and
even into Sunday although there will be dry breaks.

A final cold system will drop down on Monday with scattered
showers and lowering snow levels to around 2000 feet.

Dry weather returns Tuesday through Wednesday of next week.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 3:07 AM PSTSmall Craft AdvisoryMTR36 hr
Jan 31, 10:06 AM PSTHigh Wind WatchMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more22 hr
Jan 31, 1:36 PM PSTGale WarningMTR60 hr
Jan 31, 1:36 PM PSTStorm WatchMTR24 hr

Nearby

Flash Flood Watches in California, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.